Alert archive / California / Beach Hazards Statements in 2013

Beach Hazards Statement 10, NWS San Diego, CA

December 2, 2013San Diego County, California

NWS San Diego, CA issued this beach hazards statement at Dec 2, 2013, 12:03 PM PST for San Diego County, California. It took effect at Dec 3, 2013, 6:00 AM PST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2013, 12:03 PM PST (20:03 UTC)
In effect from
Dec 3, 2013, 6:00 AM PST
Expired
Dec 4, 2013, 12:00 PM PST
In force
30 hr
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3767 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KSGX 022003
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1203 PM PST MON DEC 2 2013

...ASTRONOMICAL HIGH TIDE AND STORM SYSTEM TO BRING MINOR FLOODING...

.A STRONG COLD FRONT WILL BRING ELEVATED SURF AND WIND TUESDAY AND
WEDNESDAY. THIS WILL BE TIMED WITH THE ASTRONOMICAL HIGH TIDE
EXCEEDING 7 FEET DURING THE MORNING HOURS.

CAZ042-043-031215-
/O.NEW.KSGX.BH.S.0010.131203T1400Z-131204T2000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
1203 PM PST MON DEC 2 2013

...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A BEACH
HAZARDS STATEMENT FOR MINOR COASTAL FLOODING WHICH IS IN EFFECT
FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING.

* WAVES AND SURF...3 TO 5 FEET...HIGHEST ON WEST FACING BEACHES.

* HIGH TIDE...7.4 FEET AT 830 AM TUESDAY. 7.3 FEET AT 915 AM
  WEDNESDAY AT SAN DIEGO.

* TIMING...DURING TUESDAY MORNING AND WEDNESDAY MORNING.

* IMPACTS...MINOR TIDAL OVERFLOW AND BEACH FLOODING DURING HIGH TIDES
  TUESDAY MORNING AND WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG
RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR
LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING
SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE
CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$


THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. 
PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK 
ON THE NEW BEACH HAZARDS STATEMENT: 

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

TARDY
5 follow-up statements
000 
WHUS46 KSGX 031157
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
357 AM PST TUE DEC 3 2013

...MINOR COASTAL FLOODING FROM ASTRONOMICAL HIGH TIDE AND STORM
SYSTEM...

.A STRONG COLD FRONT WILL CREATE ELEVATED SURF AND GUSTY WINDS ON
TUESDAY AND WEDNESDAY. THIS...COMBINED WITH ASTRONOMICAL HIGH
TIDES EXCEEDING 7 FEET DURING THE MORNING HOURS...WILL CREATE THE
POSSIBILITY OF MINOR TIDAL OVERFLOW AND BEACH FLOODING THIS
MORNING AND WEDNESDAY MORNING. HIGHER THAN NORMAL TIDES WILL
LOWER BY THURSDAY.

CAZ042-043-032000-
/O.CON.KSGX.BH.S.0010.131203T1400Z-131204T2000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
357 AM PST TUE DEC 3 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

* SURF...3 TO 5 FEET...WITH HIGHEST SETS ON WEST FACING BEACHES.

* HIGH TIDE...7.4 FEET AT 830 AM THIS MORNING. 7.3 FEET AT 915 AM
  WEDNESDAY AT SAN DIEGO.

* TIMING...THIS MORNING AND WEDNESDAY MORNING.

* IMPACTS...MINOR TIDAL OVERFLOW AND BEACH FLOODING DURING HIGH
  TIDES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG
RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR
LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING
SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE
CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

JJT

THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. 
PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK 
ON THE NEW BEACH HAZARDS STATEMENT: 

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
000 
WHUS46 KSGX 032056
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1256 PM PST TUE DEC 3 2013

...MINOR COASTAL FLOODING FROM ASTRONOMICAL HIGH TIDE AND STORM
SYSTEM...

.A STRONG COLD FRONT WILL CREATE ELEVATED SURF AND GUSTY WINDS TONIGHT
THROUGH WEDNESDAY. THIS...COMBINED WITH ASTRONOMICAL HIGH TIDES
EXCEEDING 7 FEET WEDNESDAY MORNING WILL CREATE THE POSSIBILITY OF
MINOR TIDAL OVERFLOW AND BEACH FLOODING. TIDES WILL LOWER BELOW 7
FEET BY THURSDAY.

CAZ042-043-040500-
/O.CON.KSGX.BH.S.0010.000000T0000Z-131204T2000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
1256 PM PST TUE DEC 3 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

* SURF...3 TO 5 FEET...WITH HIGHEST SETS ON WEST FACING BEACHES.

* HIGH TIDE...7.3 FEET AT 915 AM WEDNESDAY AT SAN DIEGO.

* TIMING...WEDNESDAY MORNING.

* IMPACTS...MINOR TIDAL OVERFLOW AND BEACH FLOODING DURING HIGH 
  TIDES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG
RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR
LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING
SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE
CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

JT

THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. 
PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK 
ON THE NEW BEACH HAZARDS STATEMENT: 

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
000 
WHUS46 KSGX 040518
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
918 PM PST TUE DEC 3 2013

...MINOR COASTAL FLOODING FROM ASTRONOMICAL HIGH TIDE AND STORM
SYSTEM...

.A STRONG COLD FRONT WILL CREATE ELEVATED SURF AND GUSTY WINDS
TONIGHT THROUGH WEDNESDAY. THIS...COMBINED WITH ASTRONOMICAL HIGH
TIDES EXCEEDING 7 FEET WEDNESDAY MORNING WILL CREATE THE
POSSIBILITY OF MINOR TIDAL OVERFLOW AND BEACH FLOODING. TIDES
WILL LOWER BELOW 7 FEET BY THURSDAY.

CAZ042-043-041330-
/O.CON.KSGX.BH.S.0010.000000T0000Z-131204T2000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
918 PM PST TUE DEC 3 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

* SURF...3 TO 5 FEET...WITH HIGHEST SETS ON WEST FACING BEACHES.

* HIGH TIDE...7.3 FEET AT 915 AM WEDNESDAY AT SAN DIEGO.

* TIMING...WEDNESDAY MORNING.

* IMPACTS...MINOR TIDAL OVERFLOW AND BEACH FLOODING DURING HIGH 
  TIDES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG
RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR
LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING
SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE
CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

TS

THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. 
PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK 
ON THE NEW BEACH HAZARDS STATEMENT: 

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
000 
WHUS46 KSGX 041315
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
515 AM PST WED DEC 4 2013

...MINOR TIDAL OVERFLOW POSSIBLE DURING THE MID-MORNING HOURS...

.A STRONG COLD FRONT MOVING THROUGH THE AREA WILL CREATE ELEVATED
SURF AND GUSTY WINDS TODAY. THIS...COMBINED WITH ASTRONOMICAL
HIGH TIDES EXCEEDING 7 FEET THIS MORNING...WILL CREATE THE
POSSIBILITY OF MINOR TIDAL OVERFLOW OF LOW-LYING AREAS ALONG THE
BEACH. HIGH TIDES WILL LOWER BELOW 7 FEET STARTING THURSDAY.

CAZ042-043-042000-
/O.CON.KSGX.BH.S.0010.000000T0000Z-131204T2000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
515 AM PST WED DEC 4 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL NOON PST
TODAY...

* SURF...3 TO 5 FEET...WITH HIGHEST SURF ON WEST FACING BEACHES.

* HIGH TIDE...7.3 FEET AT 915 AM IN SAN DIEGO...AND 6.8 FEET AT
  912 AM IN NEWPORT BEACH.

* TIMING...AROUND MID-MORNING TODAY.

* IMPACTS...MINOR FLOODING OF LOW-LYING AREAS ALONG THE
  BEACH...INCLUDING BEACH PARKING LOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT FOR MINOR TIDAL OVERFLOW MEANS THAT HIGH
ASTRONOMICAL TIDES...POSSIBLY IN COMBINATION WITH ABOVE NORMAL
SURF...MAY PRODUCE MINOR FLOODING OF LOW-LYING AREAS ALONG
THE BEACH...SUCH AS BEACH PARKING LOTS. COASTAL OFFICIALS SHOULD
TAKE THE NECESSARY PRECAUTIONARY MEASURES TO SAFEGUARD THEIR
BEACHES.

&&

$$

THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. 
PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK 
ON THE NEW BEACH HAZARDS STATEMENT: 

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

HARRISON
000 
WHUS46 KSGX 041959
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1159 AM PST WED DEC 4 2013


CAZ042-043-042100-
/O.EXP.KSGX.BH.S.0010.000000T0000Z-131204T2000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
1159 AM PST WED DEC 4 2013

...BEACH HAZARDS STATEMENT WILL EXPIRE AT NOON PST TODAY...

HIGH TIDES WILL DROP BELOW 7 FEET THURSDAY THROUGH THE END OF THE
WEEK. SURF AND SWELL WILL BE ON THE DECREASE AS WELL. THEREFORE...THE
BEACH HAZARDS STATEMENT WILL BE ALLOWED TO EXPIRE AT NOON TODAY.

$$

JT

THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. 
PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK 
ON THE NEW BEACH HAZARDS STATEMENT: 

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 2, 8:52 AM PST, 3 hours 11 minutes earlier.

Area forecast discussion, Dec 2, 8:52 AM PST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
852 AM PST MON DEC 2 2013

.SYNOPSIS...
TODAY WILL BE THE LAST MILD DAY ACROSS THE REGION AHEAD OF A MAJOR
PATTERN SHIFT IN THE ATMOSPHERE. A LARGE UPPER-LEVEL TROUGH WILL
DEVELOP OVER THE WEST AND PERSIST FOR THE REMAINDER OF THE WEEK. THE
COLD FRONT WILL MOVE THROUGH THE REGION LATE TUESDAY NIGHT. AHEAD OF
THE FRONT ONSHORE FLOW WILL BRING MARINE CLOUDS...SHOWERS...
COOLING...AND STRONG WIND GUSTS IN THE MOUNTAINS AND DESERTS.
SCATTERED SHOWERS MAY LINGER IN THE MOUNTAINS THROUGH THURSDAY WITH
LOW SNOW LEVELS AND LIGHT ACCUMULATIONS POSSIBLE. COOL DAYS AND COLD
NIGHTS FOR THE REMAINDER OF THE WEEK WITH PATCHY FROST IN THE WIND
SHELTERED VALLEYS AND LOWER DESERTS...AND A FREEZE LIKELY FOR THE
HIGH DESERTS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A SHIELD OF HIGH SUBTROPICAL CLOUDS ARE WORKING EAST ACROSS SOCAL
AGAIN THIS MORNING...BUT ATMOSPHERE BELOW IS QUITE DRY. THE 12Z
MIRAMAR SOUNDING SHOWED A SURFACE BASED INVERSION AND A VERY LOW PW
OF 0.18. WINDS HAD TURNED EASTERLY AT 10-15 KT BETWEEN 5K AND 20K FT
AND MUCH OF THE COLUMN HAD WARMED SEVERAL DEGREES C OVER YESTERDAY.
SURFACE PRESSURE GRADIENTS WERE TRENDING BACK ONSHORE BUT REMAINED
ABOUT 4 MBS OFFSHORE TO NV AT 8 AM PST. WINDS WERE LIGHT...EVEN IN
THE OFFSHORE WIND PRONE AREAS.

NO MAJOR CHANGES IN THE FORECAST EXCEPT TO SLOW THE PROGRESSION OF
THE COLD FRONT TUE NIGHT BY A FEW HOURS BASED ON 12Z NAM GUIDANCE.
TODAY WILL BE ANOTHER MILD AND DRY DAY...BUT THE HIGH CLOUDS MAY
HOLD MAX TEMPS A FEW DEGREES LOWER THAN YESTERDAY. THE SEA BREEZE
WILL DEVELOP BY AFTERNOON AS WELL AND WILL HOLD THE MAX TEMPS ALONG
THE COAST IN CHECK. AT SOME POINT THIS EVENING...MARINE CLOUDS/FOG
SHOULD BEGIN TO SHOW UP ALONG THE COAST AS HUMIDITY RISES AND THE
MARINE AIR RETURNS.

THERE MAY BE A PERIOD OF FOG ALONG THE COAST AT SOME POINT THIS
EVENING OR OVERNIGHT BEFORE A MODERATE EDDY DEVELOPS AND LIFTS THE
LAYER RAPIDLY INLAND. LOOK FOR MORE CLOUDINESS ON TUE WEST OF THE
MOUNTAINS WITH THE CHANCE FOR SOME LIGHT SHOWERS BREAKING OUT AS THE
MARINE LAYER DEEPENS RAPIDLY. IT WILL BE MUCH COOLER ON TUE WITH MAX
TEMPS SOME 8 TO 15 DEGREES LOWER THAN TODAY AND GUSTY WINDS.

A COLD POOL OF ARCTIC AIR IS SINKING SOUTH OUT OF BRITISH COLUMBIA.
THE LEADING EDGE OF THE COLD AIR SHOULD PUSH THROUGH SOCAL ON WED
MORNING...PRECEDED BY SHOWERS AND STRONG...GUSTY WESTERLY WINDS OVER
THE MTNS/DESERTS. LATEST GLOBAL MODEL RUNS ARE IN TUNE WITH A DEEP
TROUGH DEVELOPING OVER THE WEST THROUGH THU. IMPULSES IN NORTHERLY
FLOW ALOFT WILL CONTINUE TO DRAG THE COLD AIR SOUTHWARD AND KEEP THE
UPPER-LEVEL TROUGH INTACT OVER THE WEST INTO EARLY NEXT WEEK.
PERIODS OF ADDITIONAL...LIGHT PRECIPITATION MAY BREAK OUT...
DEPENDING ON THE TIMING AND TRACK OF THESE FEATURES BUT AMOUNTS
SHOULD NOT BE HEAVY. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH
THIS PERIOD.

WIND...A HIGH WIND WATCH IS IN EFFECT FOR THE MTNS/DESERTS FOR TUE
THROUGH TUE NIGHT. WINDS OF 25 TO 35 MPH WITH GUSTS 60 TO 65 MPH
OVER THE WINDIEST RIDGES AND DESERTS SLOPES. WINDS WILL DROP OFF ON
WED MORNING.

PRECIP...STILL LOOKING FOR LIGHT AMOUNTS. RAIN SHOULD BREAK OUT
LATER TUE...WITH WIDESPREAD SHOWERS TUE NIGHT INTO EARLY WED AS THE
FRONT PUSHES SOUTH ACROSS THE REGION. WIDESPREAD ONE-TENTH TO 0NE-
QUARTER INCH RAINS ARE LIKELY TUE NIGHT. TOTAL QPF THROUGH THU MAY
REACH ONE-HALF INCH OR MORE OVER THE HIGHER SLOPES AND MOUNTAIN
PEAKS. THE SNOW LEVEL WILL INITIALLY BE ABOVE 7500 FEET SO THE ONLY
AREAS THAT MAY SEE AN ACCUMULATION OF SNOW WOULD BE THE HIGHEST
PEAKS IN THE SAN BERNARDINOS AND EVEN MT. SAN JACINTO. SNOW LEVELS
WILL PLUNGE LATE TUE NIGHT THROUGH WED WITH MTN SNOW SHOWERS
POSSIBLE INTO THU. SOME LIGHT ACCUMULATIONS ARE POSSIBLE THEN DOWN
TO 3500 FT.

FROST/FREEZE...FROST IS LIKELY IN THE HIGH DESERT BY WED MORNING.
FOR THU THROUGH SAT MORNINGS...PATCHY FROST WILL BE POSSIBLE IN THE
VALLEYS/LOWER DESERTS...AND A FREEZE IS LIKELY IN THE HIGH DESERT.

GLOBAL MODELS ARE SHOWING THE TROUGH LIFTING OUT AFTER MON OF NEXT
WEEK. ANOTHER SHORTWAVE IS FORECAST TO DROP SOUTH ALONG THE EAST
SIDE OF THE MASSIVE EASTPAC RIDGE NEXT WEEKEND AND REAMPLIFY THE
TROUGH. THE ECMWF SEEMS TO BE THE MOST AGGRESSIVE WITH THIS FEATURE
BRINGING ANOTHER ROUND OF LIGHT PRECIP AND WIND ACROSS THE AREA.
POPS ARE LOW DUE TO CONSIDERABLE UNCERTAINTY AND MODEL DIFFERENCES.
THE GEM/ECMWF MODELS AGREE ON SHIFTING THE TROUGH EAST AFTER NEXT
MON...SO REJECTING THE OUTLIER 06Z GFS SOLUTION...IT WILL LIKELY BE
WARMER NEXT WEEK.

&&

.AVIATION...
021645Z...VFR AND BKN HIGH CLOUDS THROUGH THIS EVENING.

LOW CLOUDS/FOG WILL DEVELOP ALONG THE COAST AFTER 00Z. AT THIS TIME
IT LOOKS LIKE 03 TO 06Z WILL BRING SCT-BKN LOW CEILINGS TO SAN AND
CRQ AND THEN BKN-OVC AFTER 09Z. BASES WILL START 300 TO 500 FT MSL
AND VIS AOB 2 SM POSSIBLE FOR A COUPLE HOURS THEN RAPIDLY RISE AFTER
12Z AND SPREAD INTO ONT. A STRONG COASTAL EDDY DEVELOPING IS
FORECAST TO RAISE CEILINGS. FORECASTER CONFIDENCE IS MEDIUM.

&&

.MARINE...
A STRONG COLD FRONT IS FORECAST TO ARRIVE TUESDAY NIGHT...FROM THE
NORTH. THIS WILL BRING 20 TO 25 KNOT WESTERLY WINDS OVER WATERS BY
TUESDAY EVENING. WIND DECREASES TO 10 TO 15 KNOTS ON WEDNESDAY AND
ANOTHER COLD FRONT ARRIVES THURSDAY MORNING WHICH WILL INCREASE WEST
TO NORTHWEST WINDS TO SPEEDS NEAR 20 KNOTS FOR THE OFFSHORE WATERS.
WITH WIND GUSTS TO 30 KNOTS FOR TUESDAY EVENING AND NIGHT...COMBINED
SEAS OF 10 FEET A SMALL CRAFT ADVISORY HAS BEEN ISSUED.

ELEVATED SURF...SETS TO 6 FEET ON WESTERLY FACING BEACHES IS
EXPECTED TUESDAY AND WEDNESDAY BUT INCREASINGLY ROUGH SURF. STRONG
AND DANGEROUS RIP CURRENTS ARE LIKELY.

ASTRONOMICAL HIGH TIDES OF 7.3-7.4 FEET WILL CONTINUE DURING THE
MID-MORNINGS (8 AM TO 10 AM) THROUGH WEDNESDAY. GIVEN THE OFFSET
TIMING OF STRONGER FORECAST WINDS AND HIGH TIDES...THERE IS ONLY A
SMALL CHANCE OF MINOR FLOODING OF LOW LYING AREAS ALONG THE BEACH
DURING TIMES OF HIGH TIDE.

&&

SPOTTER ACTIVATION WILL NOT BE NEEDED MONDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT
FOR      THE APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY...
RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
MOUNTAINS...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY
MOUNTAINS.

PZ...SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 10 AM PST THURSDAY
FOR      THE COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER AND OUT 30 NM...WATERS FROM SAN MATEO POINT TO THE
MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN      CLEMENTE
ISLAND.

&&

PUBLIC...JAD
AVIATION/MARINE...TARDY

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 2:30 AM PSTSmall Craft AdvisorySGX3 days
Dec 2, 12:05 PM PSTHigh Wind WarningSGXRiverside, San Bernardino, San Diego44 hr

Nearby

Beach Hazards Statements in California, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.